Work to do is attached here.
All answers must be correct or you return total money paid twice (2wice), This is to prevent those who are not familiar with this class in taking this work. So please if you are not sure of the answers and you still can’t be sure by the due date please don’t respond. thanks
1. What lab value will best reflect renal function in a client taking multiple medicines?
1. Which teaching point is correct with respect to the concept of “tolerance”?
|Tolerance is a state where people become used to pain, and therefore need less pain medicine.Pharmacology Essay.|
|In tolerance, larger doses are needed to achieve prior effects because a body learns to push back.|
|Tolerance occurs in slow metabolizers. Slow metabolism leads to prolonged sedation.|
|Tolerance occurs in fast metabolizers. Faster metabolism leads to faster sedation.|
1. Which statement regarding the blood-brain barrier demonstrates a need for further teaching?
|“It can protect the brain from potentially toxic substance injuries.”|
|“It can be a significant obstacle to entry of therapeutic agents.”|
|“It is not fully developed at birth.”|
|“It lets in therapeutic agents in but filters out everything else.”|
1. A client who has been taking an antiepileptic medication with a narrow therapeutic window for 2 weeks seems confused and forgetful. What should be the priority action of the nurse?Pharmacology Essay.
|Call the prescriber and have them change the seizure medication.|
|Give an antihistamine under house protocol to stop the allergic response.|
|Seek a plasma drug level order from the client’s prescriber.|
|Set up oxygen and obtain an order for activated charcoal.|
1. The nurse is assessing a client who has requested an adrenergic drug for dyspnea. Which sign would make the nurse hesitate to give the medication?Pharmacology Essay.
|Pulse oximetry saturation of 88%|
|Blood pressure of 130/86|
|Respiratory rate of 28|
|Irregular heart rate of 122|
1. A nurse is caring for a client being treated with Minipress (prazosin), an alpha blocker. What counseling should the client receive?
|Rise slowly from lying to standing to avoid dizziness and a possible fall.|
|Void before taking the medication to avoid urine retention|
|Take a daily laxative to avoid constipation|
|Avoid drinking more than 600 mls of fluid per day while taking this medication|
1. For which client would a beta adrenergic blocker like Atenolol be prescribed?
|A client with urinary retention|
|A client who suffers from diarrhea|
|A hypertensive client with a heart rate of 104|
|A client who suffers from asthma|
1. How would a nurse explain the way pilocarpine (Salagen), a cholinergic, would resolve dry mouth symptoms?
|It stimulates salivation by blocking nicotinic receptors|
|It stimulates salivation by stimulating muscarinic receptors|
|It stimulates salivation by stimulating alpha receptors in the brain|
|It stimulates salivation by redirecting fluid from the optic nerve|
1. A client with Alzheimer’s disease has been taking Exelon (rivastigmine), a cholinesterase inhibitor for a week. What anticipated side effects of this cholinergic medication would the nurse anticipate?Pharmacology Essay.
|Numbness and tingling in the extremities|
|Hypertension, tachycardia, and palpations|
|Diarrhea, urgency and possible bradycardia|
|Tinnitus and hearing loss|
1. A nurse in the emergency department is caring for a client whose family reports that she had taken an overdose of diazepam. Which of the following medications should the nurse have available to reverse the CNS depression caused by this drug?
1. The client diagnosed with a general anxiety disorder is prescribed alprazolam (Xanax), a benzodiazepine. Which information should the clinic nurse discuss with the client?
|Explain to the client that this medication is intended for short-term use only.|
|Tell the client to expect rigidity as a side effect|
|Tell the client to avoid foods that are high in vitamin K|
|Instruct the client to take the medication before driving to avoid transit anxiety|
1. A nurse is caring for a patient who has been taking phenytoin (Dilantin) for 6 weeks. Upon review of the laboratory results, the nurse notes that the patient’s phenytoin level is 18 mcg/mL. What is the nurse’s best action?Pharmacology Essay.
|The nurse should contact the prescriber to suggest a dose increase.|
|This drug level is in the therapeutic range, so the nurse can give the medicine as ordered.|
|Suspect that another drug is preventing Phenytoin metabolism, and hold the causative medication.|
|This drug level is too high; the nurse should contact the prescriber about reducing the dose.|
1. The provider is considering starting a diabetic client on valproic acid (Depakote) for nerve pain this week. During the health history, the patient tells the nurse, “I drink a six pack of beer daily and two to three six packs on weekends.” What would be the priority nursing action?
|Obtain a lab order to assess his current level of valproic acid.|
|Tell the client his alcoholism is causing his nerve pain, so medicine won’t help.|
|Seek an order for liver function labs to see if Depakote would be safe for him|
|Reassure the client that beer and Depakote are compatible|
1. A nurse is reviewing a client’s list of medications and notices that he is taking two anticholinergics. Which of his recent symptoms could be caused by his anticholinergic medications? (Select all that apply)Pharmacology Essay.
|Frequent loose stools|
1. A client is using a prn scopolamine patch for motion sickness. Knowing that the medication has anticholinergic side effects, the client should be taught to anticipate which side effects? (Select all that apply!) |
1. A nurse is taking a history on a client admitted for medication related syncope. Which of these comments from the client needs to be reported to the physician? (Select all that apply)
|“I just gave you my medication list the last time I was here. Nothing’s changed! Look it up!”|
|“I’m taking an herbal supplements to help me sleep, but nothing else is changed.”|
|“I’m taking over-the-counter substitutes for the medicines I can’t afford.”|
|“I get my medicines over the internet, so I never run out of medicine. It’s cheaper”|
|“I wish I didn’t have to bother the doctor every time I need a medication refill.|
|“My cardiologist never orders anything. He just tells my regular doctor what to order.”|
1. The most common adverse effect associated with antiepileptic medications is CNS depression. Knowing this, which signs and symptoms would the nurse watch for during assessments? (Select all that apply!)
1. A nurse recognizes that the actions of benzodiazepines include which of the following benefits? (Select all that apply.)
|Relief of general anxiety|
|Suppression of seizures and/or seizure activity|
|Reversal of Parkinsonism|
|Improvement of muscle coordination|
1. What advice should parents of a child taking Ritalin (methylphenidate) receive? (Select all that apply)
|Insomnia is a risk. Give the medication in the morning|
|It should always be given before the meal|
|It is cheaper (wisest), to order the medication via the internet.|
|It is a C2 substance. Automatic refills are not allowed.|
|It is a gateway drug to other stimulants. Teens seek it to lose weight. Keep control of it.|
|There is no need to worry about addiction in these medications in well-adjusted children.|
1. A 68 year old male has a history of seizures and has been taking phenytoin (Dilantin) for years. His last seizure occurred 2 years ago, so he has decided that he no longer needs the medication. What would be the best action of the nurse? (Select all that apply.)Pharmacology Essay.
|Recommend that he start cutting his pills in half, and see how it goes|
|Affirm his plan to stop taking it, but tell him to restart it if tremors occur|
|Recommend that he develop a withdrawal plan with his prescriber|
|Educate the client that suddenly stopping the drug could precipitate seizures.|
|Tell the client that once a medication for seizures is started it can never be stopped.|